Abdominal Pain & Weight Loss taking Vyvanse and Lamictal
My pdoc told me that a side affect of these two meds was weightloss...great news for me as I was very overweight when I started them late last summer.
I started losing my urge to eat and really have to make myself eat a decent meal - although it's probably more in line, per portion size, that we should eat. I drink coffee and diet coke, sometimes decaff...mood is level. Great news is that since Sept 2007 (shortly after starting these two meds - BTW, Vyvanse 70mg and Lamictal 300mg daily) I've lost 55 lbs....that is wonderful.
However, in January, I started having very painful abdominal pains that would last a day or so and then go away; only to come back in a week or so. No change in bowel movements, except somewhat less as I'm eating less.
Actually wound up in the ER last week as the pain fit gallstones - which is sometimes a downside to weightloss. Ultrasound of gallbladder was fine, CT of abdomen showed 2cc cyst on right ovary. GYN didn't see any need to remove it after a transvaginal ultrasound - said it couldn't be causing the pain.
Pain has been mainly on my right side (where the gallbladder and cyst are) and sometimes radiates around to my back. Now, after a painful vaginal/rectal digital exam (where I was torn -blood in both areas when I cleaned up) - of course there was blood in the test...so I am scheduled for a colonoscopy next week.
I know this sounds like it should be onthe GI board, but here's my question. One of the top side-effects of Vyvanse (and lamicatal) is abdominal pain...
Has anyone had this and where is the pain and how often? I will probably go through with the colonoscopy - but it seems so invasive when it feels like we are just chasing after a wild goose.
Personally, I'd just as soon them remove my ovary (at 41, my family is complete) and even the gallbladder.
BUT, if anyone has had continued abdominal pain taking either of these meds, please share with me. Sorry for all the details; but figured it might make it easier to hear the whole thing.
"It is never too late to be what you might have been."
The following user gives a hug of support to kwj001: Bayale (06-25-2011)
Re: Abdominal Pain & Weight Loss taking Vyvanse and Lamictal
Hi there. This is my second post, but I wanted to chime in right away because I take Lamictal and have noticed some abdominal pain, and also on my right side. It's very slight, and not all the time, but it's definitely there. I too have cysts on my ovaries (esp around ovulation) and just had an ultrasound so I know it's not anything related. I take 150mg daily of Lamictal. I think it may very well be related to abdominal pain because I never had it before. I started taking it in August '07 and have noticed it intermittently since then, but more often now, the longer I've been taking it.